Alert archive / South Carolina / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 233, NWS Charleston, SC

July 5, 2008Berkeley County, Charleston County, Dorchester County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jul 5, 2008, 3:22 PM EDT for Berkeley County, Charleston County, Dorchester County, South Carolina. It was in force for 53 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 5, 2008, 3:22 PM EDT (19:22 UTC)
Expired
Jul 5, 2008, 4:15 PM EDT
In force
53 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Berkeley County, SC, Charleston County, SC, Dorchester County, SC

The radar

The Charleston,SC radar (KCLX), 110 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 5, 3:28 PM EDTTSTM WND GST 60Northwoods Mall, SCESTIMATED 60 MPH WIND GUST. TREE LIMBS DOWN. WATER OVER THE ROAD AT THE 200O BLOCK OF DUNLAP AVENUE.
Jul 5, 3:30 PM EDTTSTM WND DMGNorthwoods Mall, SCTREES DOWN NEAR NORTHWOODS MALL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 7.4 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2008-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1059 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2008-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1059 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
875 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 051922
SVRCHS
SCC015-019-035-052015-
/O.NEW.KCHS.SV.W.0233.080705T1922Z-080705T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
322 PM EDT SAT JUL 5 2008

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
  CENTRAL CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  EXTREME EAST CENTRAL DORCHESTER COUNTY IN SOUTHEAST SOUTH
  CAROLINA...

* UNTIL 415 PM EDT

* AT 319 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR  
  CHARLESTON AIRPORT...MOVING EAST AT 15 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  CHARLESTON AIRPORT...LADSON...
  HANAHAN...GOOSE CREEK...
  NORTH CHARLESTON...
  DANIEL ISLAND...
  WANDO...CAINHOY...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.

LAT...LON 3301 8019 3316 7973 3295 7963 3285 7997
TIME...MOT...LOC 1922Z 263DEG 13KT 3293 8003

$$
3 follow-up statements
000 
WWUS52 KCHS 051933
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
330 PM EDT SAT JUL 5 2008

SCC015-019-035-052015-
/O.CON.KCHS.SV.W.0233.000000T0000Z-080705T2015Z/
BERKELEY SC-DORCHESTER SC-CHARLESTON SC-
330 PM EDT SAT JUL 5 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR CENTRAL CHARLESTON...EXTREME EAST CENTRAL DORCHESTER AND SOUTH
CENTRAL BERKELEY COUNTIES...

AT 327 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND 
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR 
CHARITY...OR ABOUT 13 MILES EAST OF GOOSE CREEK...MOVING EAST AT 12 
MPH. 

IN ADDITION...ANOTHER LINE OF SEVERE THUNDERSTORMS EXTENDED FROM 
NEAR CHARLESTON AIRPORT TO NEAR GOOSE CREEK. THIS LINE OF STORMS WAS 
MOVING EAST AT 12 MPH AND PRODUCED TREE DAMAGE NEAR NORTHWOODS MALL. 
WINDS GUST FROM 60 TO 70 MPH IS POSSIBLE WITH THIS LINE OF STORMS. 

IF YOU ARE IN OR NEAR THE PATH OF THESE STORMS...TAKE COVER NOW
ABANDON MOBILE HOMES AND VEHICLES. MOVE TO AN INTERIOR ROOM OR
HALLWAY ON THE LOWEST FLOOR. AVOID WINDOWS.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3301 8019 3316 7973 3295 7963 3285 7997
TIME...MOT...LOC 1930Z 251DEG 10KT 3304 7980

$$
000 
WWUS52 KCHS 051953
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
353 PM EDT SAT JUL 5 2008

SCC035-052003-
/O.CAN.KCHS.SV.W.0233.000000T0000Z-080705T2015Z/
DORCHESTER SC-
353 PM EDT SAT JUL 5 2008

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EAST CENTRAL
DORCHESTER COUNTY HAS BEEN CANCELLED...

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3286 7994 3296 7992 3303 7988 3307 7998
      3316 7973 3295 7963
TIME...MOT...LOC 1953Z 264DEG 14KT 3310 7983 3303 7975
          3291 7984

$$

SCC015-019-052015-
/O.CON.KCHS.SV.W.0233.000000T0000Z-080705T2015Z/
BERKELEY SC-CHARLESTON SC-
353 PM EDT SAT JUL 5 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR CENTRAL CHARLESTON AND SOUTH CENTRAL BERKELEY COUNTIES...

AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM NEW HOPE TO SMITH TO
CAINHOY...OR ALONG A LINE EXTENDING FROM 12 MILES SOUTHEAST OF MONCKS
CORNER TO 16 MILES EAST OF GOOSE CREEK TO 10 MILES NORTHEAST OF
CHARLESTON...MOVING EAST AT 16 MPH.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3286 7994 3296 7992 3303 7988 3307 7998
      3316 7973 3295 7963
TIME...MOT...LOC 1953Z 264DEG 14KT 3310 7983 3303 7975
          3291 7984

$$
000 
WWUS52 KCHS 052007
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
407 PM EDT SAT JUL 5 2008

SCC015-019-052017-
/O.EXP.KCHS.SV.W.0233.000000T0000Z-080705T2015Z/
BERKELEY SC-CHARLESTON SC-
407 PM EDT SAT JUL 5 2008

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHARLESTON AND SOUTH
CENTRAL BERKELEY COUNTIES WILL EXPIRE AT 415 PM EDT...

AT 407 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.

REPORT ANY SEVERE WEATHER OR STORM RELATED DAMAGE TO LOCAL EMERGENCY
MANAGEMENT OR LAW ENFORCEMENT OFFICIALS AND ASK THEM TO IMMEDIATELY
RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHARLESTON.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3286 7994 3296 7992 3303 7988 3307 7998
      3316 7973 3295 7963
TIME...MOT...LOC 2007Z 264DEG 14KT 3311 7976 3304 7968
          3292 7978

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 1:52 PM EDT, 1 hour 30 minutes earlier.

Area forecast discussion, Jul 5, 1:52 PM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
152 PM EDT SAT JUL 5 2008

.SYNOPSIS...
HIGH PRESSURE WILL REMAIN ANCHORED OVER THE ATLANTIC THROUGH NEXT
WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
LATEST MSAS ANALYSIS SHOWS STRENGTHENING INLAND SURFACE TROUGH
THIS MORNING...WHILE WATER VAPOR IMAGERY DEPICTS THE AMPLIFIED
UPPER TROUGH ACROSS THE OHIO AND TENNESSEE VALLEYS. WEAK SHORTWAVE
ENERGY IS CURRENTLY PUSHING OFF THE GEORGIA AND SOUTH CAROLINA
COAST...AND MODELS SUGGEST THAT WEAK IMPULSES COULD CONTINUE TO
TRACK ALONG THE BASE OF THE UPPER TROUGH THROUGH THE DAY. HIGHER
PWAT VALUES AND HIGHER DEWPOINTS ARE INDICATIVE OF THE INCREASING
MOISTURE PROFILE ACROSS THE REGION. CONVECTIVE CHECKLIST REVEALS
SLIGHTLY HIGHER CAPE VALUES AND A WEAKER CAP FOR THIS
AFTERNOON...COUNTERED BY LOWER LAPSE RATES AND WARMER 500 MB
TEMPERATURES. CURRENT THINKING IS THAT THUNDERSTORM ACTIVITY WILL
BE MAINLY DRIVEN BY SEABREEZE FORCING...WITH A STRONGER INLAND
TROUGH AND HIGHER MOISTURE LEVELS SUGGESTING THAT DIURNAL
CONVECTION WILL LIKELY BE MORE WIDESPREAD THAN FRIDAY.

THUNDERSTORMS WILL INITIALLY DEVELOP ALONG THE SEABREEZE NEAR THE
COAST...BEFORE INITIATING INLAND WITHIN TYPICAL SUMMERTIME
INSTABILITY. CONVERGENCE AND FORCING WITHIN THE SURFACE TROUGH
ACROSS THE UPSTATE REGION WILL ALLOW FOR STORM INITIATION TO THE
WEST THAT COULD EVENTUALLY IMPACT THE FORECAST AREA LATE AFTERNOON
AND THROUGH THE EVENING.

HAVE MAINTAINED CHANCE POPS ACROSS THE ENTIRE FORECAST AREA FOR
THE AFTERNOON AND EVENING HOURS. SEVERAL STORMS COULD BECOME
STRONG TO SEVERE BY MID TO LATE AFTERNOON...AND WILL THUS MAINTAIN
MENTION OF THIS POSSIBILITY IN THE HAZARDOUS WEATHER OUTLOOK.
FREQUENT CLOUD TO GROUND LIGHTNING...DAMAGING WINDS OVER 60
MPH...PENNY SIZED HAIL AND LOCALLY HEAVY RAINFALL ARE THE MAIN
HAZARDS EXPECTED WITHIN STRONGEST STORMS.

HIGH TEMPERATURES WILL BE AROUND SEASONAL NORMS...REACHING THE
LOWER 90S AWAY FROM THE COAST.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
SHORTWAVE ENERGY WILL BE ROTATING WITHIN THE SOUTHWEST FLOW
AROUND THE BASE OF THE UPPER TROUGH AND INTO THE CAROLINAS
TONIGHT. THIS UPPER LEVEL SUPPORT MAY BE ABLE TO KEEP CONVECTION
GOING PAST SUNSET...ESPECIALLY IN THE VICINITY OF SEABREEZE AND
OUTFLOW BOUNDARY INTERACTIONS. HAVE THEREFORE CONTINUED TO MENTION
20/30 POPS THROUGHOUT THE NIGHT.

SUNDAY...MUCH OF THE SAME SETUP FOR SUN AND WITH FAVORABLE JET
DYNAMICS AND SLIGHTLY HIGHER PRECIPITABLE WATER /PWAT/
VALUES...RAISED POPS TO THE LIKELY CATEGORY FOR MANY AREAS AWAY
FROM THE COAST. ONCE AGAIN...CANNOT RULE OUT A FEW STRONG/SEVERE
STORMS WITH PLENTY OF INSTABILITY IN PLACE. HEAVY RAIN WILL ALSO
BE A CONCERN.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
SUNDAY NIGHT THROUGH MONDAY...
A WEAK SFC TROUGH WILL CONTINUE TO EFFECT THE SOUTHEAST THROUGH
MONDAY BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE
AREA. AN H5 SHORTWAVE IS EXPECTED TO PUSH THROUGH THE REGION EARLY
MONDAY PROVIDING ADDITIONAL UPLIFT FOR SCATTERED SHOWERS IN THE
MORNING. CLOUD COVER IS EXPECTED TO BE WIDE SPREAD DURING THE DAY
LIMITING SFC BASED HEATING IN THE AFTERNOON...HOWEVER...SOUTHERLY
FLOW WILL CONTRIBUTE TO MOIST AND UNSTABLE AIR ADVECTING OVER
SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA IN THE
AFTERNOON...ALLOWING AFTERNOON THUNDERSTORMS TO DEVELOP. HIGH
TEMPS WILL REMAIN AROUND 90 ON MONDAY WITH CLOUD COVER PRESENT.
LOW TEMPS WILL BE IN THE LOWER 70S.

TUESDAY AND WEDNESDAY...
HIGH PRESSURE WILL BUILD BACK INTO THE REGION ON TUESDAY AND BRING A
MORE TYPICAL SUMMERTIME WEATHER PATTERN OVER THE SOUTHEAST. IN
GENERAL...CONVECTION WILL REMAIN LIMITED ALONG A SEABREEZE THAT
DEVELOPS IN THE AFTERNOON ON TUESDAY AND WEDNESDAY. HIGH TEMPS WILL
WARM A FEW DEGREES BY MIDWEEK AS SOUTHERLY FLOW CONTINUES. IN
GENERAL...HIGHS IN THE LOW 90S AND LOWS IN THE LOW TO MID 70S WILL
OCCUR DURING THE WEEK.

THURSDAY AND FRIDAY...
A SFC LOW WILL SHIFT FROM THE GREAT LAKES TO THE NEW ENGLAND STATES
LATE IN THE WEEK. AS THIS OCCURS...A TROUGH WILL DIG INTO THE
SOUTHEAST AND ALLOW A SETUP POTENTIAL FOR SCATTERED CONVECTION OVER
THE REGION TOWARDS THE END OF THE WEEK. A CHANCE OF SHOWERS AND
THUNDERSTORMS ARE POSSIBLE AS THE TROUGH ENCOUNTERS THE SOUTHEAST.
HIGH TEMPS IN THE LOWER 90S AND LOW TEMPS IN THE MID 70S WILL
CONTINUE LATE IN THE WEEK.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
CONVECTION IS EXPECTED TO AFFECT BOTH KCHS AND KSAV THIS AFTERNOON.
WITH LOWER CONVECTIVE TEMPERATURES AND A PINNED SEABREEZE IN
GEORGIA...KSAV IS EXPECTED TO SEE MORE PERSISTENT THUNDERSTORM
ACTIVITY THROUGH THE AFTERNOON. THEREFORE...HAVE MENTIONED MVFR
VISIBILITIES AND KEPT VCTS UNTIL 0Z FOR KSAV. ALTHOUGH KCHS WILL SEE
A LATER START FOR CONVECTION...CONVECTION IS STILL EXPECTED TO
AFFECT THE TERMINAL AND HAVE INCLUDED VCTS FOR THIS AFTERNOON.
EXPECT VARIABLE WINDS AROUND 20 KNOTS IN/NEAR ANY THUNDERSTORMS.

KEPT BROKEN CEILINGS AROUND 12000 FEET IN BOTH TAFS FOR SATURDAY
EVENING INTO SUNDAY. THUNDERSTORM ACTIVITY MAY STILL PERSIST AFTER
SUNSET BUT CONFIDENCE IN COVERAGE AND TIMING IS NOT HIGH ENOUGH TO
INCLUDE IN THE TAFS AT THIS TIME.

EXTENDED AVIATION OUTLOOK...MVFR OR LOWER CONDITIONS ARE POSSIBLE
WITHIN SHRA/TSRA...MAINLY EACH AFTN/EVE...OTHERWISE VFR WEATHER
WILL PREVAIL.

&&

.MARINE...
TODAY THROUGH SUNDAY...THE COASTAL WATERS WILL REMAIN ON THE
WESTERN PERIPHERY OF ATLANTIC HIGH PRESSURE THROUGH SUN. MODERATE
SOUTH TO SOUTHWEST FLOW WILL CONTINUE...WITH WIND SPEEDS MAINLY AT
OR BELOW 15 KT. BRIEF INCREASES WILL OCCUR DURING THE AFTERNOON
SEABREEZE DEVELOPMENT ALONG THE COAST...AS WELL AS IN THE EVENING
DUE TO NOCTURNAL SURGING. SEAS WILL REMAIN IN THE 2 TO 4 FT
RANGE...HIGHEST BEYOND 20 NM.

SUNDAY NIGHT THROUGH WEDNESDAY...A BRIEF PERIOD OF SCA
CONDITIONS...FOR SEAS...ARE POSSIBLE SUNDAY NIGHT AS A SFC TROUGH
SHIFTS INTO THE ATLANTIC WATERS. A TIGHTENED PRESSURE GRADIENT
ALONG THIS TROUGH WILL PRODUCE A BRIEF PERIOD OF 5 FOOT WAVES AND
SOUTHERLY WINDS BETWEEN 20 TO 25 KNOTS IN THE COASTAL WATERS...BUT
MAINLY BEYOND 20 MILES OFFSHORE.

CONDITIONS WILL QUICKLY IMPROVE MONDAY AND REMAIN WELL BELOW SCA
THROUGH THE REST OF THE EXTENDED AS HIGH PRESSURE BUILDS OVER THE
WATERS THROUGH MIDWEEK. IN GENERAL...THE COASTAL WATERS WILL
EXPERIENCE WAVES OF 2 TO 3 FEET WITH SOUTHERLY WINDS BETWEEN 10 TO
15 KNOTS.

WILL KEEP WATCH FOR POSSIBLE MORNING WATERSPOUTS INTO EARLY NEXT
WEEK...AS CLOUD LINES FORM WITHIN A LIGHT WIND REGIME. WEAK SHEAR
IN THE LOW LEVELS...AMPLE MOISTURE AND INSTABILITY WILL HELP IN
THEIR FORMATION.

&&

.TIDES/COASTAL FLOODING...
WILL CONTINUE TO WATCH ELEVATED TIDES FOR AT LEAST TONIGHT DUE TO
LINGERING ASTRONOMICAL INFLUENCES...HOWEVER DO NOT ANTICIPATE
SHALLOW COASTAL FLOODING ADVISORY CRITERIA WILL BE MET AT THIS
TIME. NONETHELESS...SOME MINOR BACKUP OF WATER FROM THE STORM
DRAINS WILL STILL OCCUR IN DOWNTOWN CHARLESTON...AS WATER LEVELS
REACH NEAR 6.7 OR 6.8 FT MEAN LOWER LOW WATER /MLLW/ WITH THE LATE
EVENING HIGH TIDE.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Jul 5, 4:25 AM EDT, 10 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
425 AM EDT SAT JUL 5 2008

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-061000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
425 AM EDT SAT JUL 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

INCREASING MOISTURE OVER THE AREA COMBINED WITH THE SEA BREEZE...A
SURFACE TROUGH INLAND AND UPPER LEVEL ENERGY WILL SUPPORT
SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING. A FEW
STRONGER THUNDERSTORMS MAY PRODUCE GUSTY WINDS...FREQUENT
DANGEROUS LIGHTNING AND VERY HEAVY RAIN. ISOLATED THUNDERSTORMS
MAY EVEN BECOME SEVERE...BRIEFLY PRODUCING DAMAGING WIND GUSTS AND
LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

STRONG/SEVERE THUNDERSTORMS...A SIMILAR PATTERN WILL LEAD TO MORE
STRONG THUNDERSTORMS SUNDAY...ESPECIALLY DURING THE AFTERNOON AND
EVENING AWAY FROM THE IMMEDIATE COAST. A FEW STRONGER THUNDERSTORMS
MAY PRODUCE GUSTY WINDS...FREQUENT DANGEROUS LIGHTNING AND VERY
HEAVY RAIN. ISOLATED THUNDERSTORMS MAY EVEN BECOME SEVERE...BRIEFLY
PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

RJB

In the hours before

Local storm report, Jul 5, 2:03 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
203 PM EDT SAT JUL 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     TSTM WND DMG     BURROUGHS               31.97N 81.25W
07/05/2008                   CHATHAM            GA   LAW ENFORCEMENT

            TREES DOWN NEAR THE OGECHEE RIVER.

0155 PM     TSTM WND DMG     5 W HUNTER ARMY AIRFIEL 32.01N 81.23W
07/05/2008                   CHATHAM            GA   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN ALONG GATEWAY BOULEVARD.
            SEVERAL SIGNS ALSO BLOWN DOWN NEAR THIS AREA.

&&

ST
Special weather statement, Jul 5, 2:11 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
211 PM EDT SAT JUL 5 2008

SCZ043-051900-
INLAND COLLETON-
211 PM EDT SAT JUL 5 2008

...STRONG THUNDERSTORMS WILL IMPACT CENTRAL COLLETON COUNTY THROUGH
300 PM EDT...

AT 209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...AND GUSTY
WINDS OF 35 TO 45 MPH.  THIS STORM WAS LOCATED NEAR RITTER...OR ABOUT
10 MILES SOUTHEAST OF WALTERBORO...MOVING EAST AT 16 MPH.

AREAS IN AND AROUND ASHEPOO...GREEN POND...JACKSONBORO AND RITTER
WILL BE IMPACTED THROUGH 300 PM EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Local storm report, Jul 5, 2:30 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
230 PM EDT SAT JUL 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0214 PM     TSTM WND DMG     SAVANNAH                32.05N 81.08W
07/05/2008                   CHATHAM            GA   LAW ENFORCEMENT

            NUMEROUS TREES, POWERLINES, STOP LIGHTS, AND SIGNS DOWN
            CITYWIDE. MINOR STREET FLOODING IN THE DOWNTOWN AREA.

&&

VB
Special weather statement, Jul 5, 3:11 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
311 PM EDT SAT JUL 5 2008

GAZ100-116-118-051945-
BULLOCH-INLAND BRYAN-INLAND CHATHAM-
311 PM EDT SAT JUL 5 2008

...STRONG THUNDERSTORMS WILL IMPACT EXTREME WEST CENTRAL CHATHAM...
CENTRAL BRYAN AND SOUTHEASTERN BULLOCH COUNTIES THROUGH 345 PM EDT...

AT 310 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA SIZE HAIL...AND
GUSTY WINDS OF 35 TO 45 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES NORTH OF PEMBROKE TO 11 MILES NORTHWEST OF
RICHMOND HILL...MOVING EAST AT 9 MPH.

AREAS IN AND AROUND BLITCHTON...ELLABELL AND LANIER WILL BE IMPACTED
THROUGH 345 PM EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH
MAY FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND
DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Local storm report, Jul 5, 3:13 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
313 PM EDT SAT JUL 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HAIL             COOKE CROSSROADS        32.95N 80.21W
07/05/2008  E0.75 INCH       DORCHESTER         SC   TRAINED SPOTTER

            PENNY SIZE HAIL AND 40 MPH WINDS.

&&

VB
Special weather statement, Jul 5, 3:22 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
322 PM EDT SAT JUL 5 2008

GAZ099-100-051945-
BULLOCH-CANDLER-
322 PM EDT SAT JUL 5 2008

...STRONG THUNDERSTORMS WILL IMPACT WESTERN BULLOCH AND CANDLER
COUNTIES THROUGH 345 PM EDT...

AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG
WINDS OF 40 TO 50 MPH.  THIS STORM WAS LOCATED NEAR METTER...OR ABOUT
OVER METTER...MOVING EAST AT 13 MPH.

AREAS IN AND AROUND ALINE...GEORGIA SOUTHERN...HOPEULIKIT...METTER...
PORTAL...PULASKI...REGISTER AND STATESBORO WILL BE IMPACTED THROUGH
345 PM EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT
DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 12:51 AM EDTSevere Thunderstorm WarningCHSAllendale, Hampton39 min
Jul 5, 1:43 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper62 min
Jul 5, 2:17 PM EDTAreal Flood AdvisoryCHSBeaufort, Jasper91 min
Jul 5, 2:37 PM EDTSevere Thunderstorm WarningCHSCharleston, Colleton, Dorchester53 min
Jul 5, 4:41 PM EDTSevere Thunderstorm WarningCHSAllendale, Hampton, Jasper52 min
Jul 5, 4:49 PM EDTSevere Thunderstorm WarningCHSHampton35 min
Jul 5, 6:46 PM EDTSpecial Marine WarningCHS43 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.